Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 53, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 14, 2014, 3:29 PM CDT for Issaquena County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2014, 3:29 PM CDT (20:29 UTC)
- Expired
- Apr 14, 2014, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:29 PM CDT | HEAVY RAIN 5.11 | Lake Providence, LA | 5.11 INCHES STORM TOTAL. 2.93 INCHES UP TO 7AM MONDAY AND 2.18 INCHES UP TO CURRENT TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -431 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WGUS54 KJAN 142029
FFWJAN
LAC035-123-MSC055-142330-
/O.NEW.KJAN.FF.W.0053.140414T2029Z-140414T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 4 TO 6 INCHES OF RAIN HAS BEEN COMMON OVER THE WARNED AREA
SINCE EARLY THIS MORNING. FLASH FLOODING HAS BEEN REPORTED IN
SOME PARTS OF THE WARNED AREA...AND ADDITIONAL RAINFALL THIS
EVENING WILL AGGRAVATE ANY ONGOING FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
FITLER AND OAK GROVE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3292 9139 3301 9091 3291 9093 3286 9094
3284 9097 3266 9096 3265 9095 3254 9115
3259 9150
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 10:40 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 14, 10:40 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT MON APR 14 2014
.DISCUSSION...CONVECTIVE COMPLEX CONTINUES TO BECOME LESS ORGANIZED
AS IT PUSHES TOWARD THE SOUTHERN BORDER OF THE CWA. THIS ACTIVITY
HAS BEEN MUCH LESS POTENT SINCE PUSHING SOUTH OF I-20 EARLIER THIS
MORNING...BUT IT HAS SPREAD A COLD POOL WELL SOUTHWARD INTO THE AREA
NEVERTHELESS. THERE HAS BEEN NEWER DEVELOPMENT THROUGHOUT THE
MORNING ACROSS THE ARKLAMISS DELTA...WITH MODERATE TO OCCASIONALLY
HEAVY RAIN TRAINING ACROSS THAT AREA. LOOKING BACK TO THE SOUTHWEST
A WARMER AND MORE UNSTABLE AIRMASS EXISTS ACROSS SW MISSISSIPPI
WESTWARD INTO CENTRAL LOUISIANA...WHERE DEWPOINTS ARE AROUND 70F AND
VISIBLE IMAGERY SHOWS SOME BREAKS IN THE CLOUD COVER. RIGHT NOW THIS
KEEPS THE MAIN THREAT FOR SEVERE LIMITED TO SOUTHERN/WESTERN
PORTIONS OF THE CWA BUT SOUTHWESTERLY 850 MB FLOW...ALBEIT WEAKER
THAN OVERNIGHT...IS WORKING ON THIS COLD POOL AND WILL LIKELY ALLOW
THE WARM SECTOR TO EXPAND BACK INTO PORTIONS OF THE DELTA AND
WESTERN MS HEADING INTO THE AFTERNOON.
THE BOUNDARY BETWEEN THE WARM SECTOR AND THE COLD POOL WILL LIKELY
CONTINUE TO SERVE AS A FOCUS FOR NEW DEVELOPMENT THROUGHOUT THE DAY
TODAY. AN INCREASE IN CONVECTION IS EXPECTED THIS AFTERNOON AS THE
NEXT SHORTWAVE PIVOTS ACROSS THE LOWER MS RIVER VALLEY. THIS WILL BE
THE TIME FRAME WITH THE BEST POTENTIAL FOR SEVERE CONVECTION.
WITH RESPECT TO THE FLOODING SITUATION...ABOUT 1 TO 3 INCHES OF RAIN
FELL ALONG AND NORTH OF THE I-20 CORRIDOR OVERNIGHT...WITH SOME
REPORTS OF OVER 4 INCHES OVER WEST CENTRAL MISSISSIPPI. THIS HAS LED
TO FLASH FLOODING ACROSS PORTIONS OF WARREN...MADISON...HINDS...AND
RANKIN COUNTIES. OUR BEST AVAILABLE GUIDANCE SUGGESTS ANOTHER 1-2
INCHES OF RAIN WILL BE POSSIBLE THROUGH THIS EVENING WITH LOCALLY
HIGHER AMOUNTS. THIS COULD OBVIOUSLY FURTHER AGITATE THE CURRENT
FLOODING SITUATION...AND WE WILL MAINTAIN THE CURRENT FLASH FLOOD
WATCH CONFIGURATION.
UPDATED PRODUCTS HAVE BEEN SENT OUT. /DL/
&&
.AVIATION...CIGS AND VSBY WILL VARY SIGNIFICANTLY THROUGH 06Z AS
STORMS PASS ACROSS THE TAF SITES. WILL NEED TO AMEND FREQUENTLY TO
HANDLE MESOSCALE WIND SHIFTS AND STORMS. A COLD FRONT WILL MOVE
THROUGH THE SITES STARTING LATE THIS AFTERNOON AT KGLH AND CLEARING
KHBG AROUND 06Z. WINDS WILL SHIFT NORTHWEST AND GUST TO 25-35 KT
AFTER THE FRONTAL PASSAGE. /SW/
&&
.PREV DISCUSSION... /ISSUED AT 445 AM CDT MON APR 14 2014/
SHORT TERM...THROUGH TUESDAY NIGHT...
THE MUCH-DISCUSSED COLD FRONT WILL COME BLASTING SOUTHEAST THROUGH
THE REGION FROM LATE THIS AFTERNOON THROUGH LATE THIS EVENING...WITH
TEMPERATURES FALLING OFF SHARPLY BEHIND THE BOUNDARY AND WINDS
KICKING UP A GOOD DEAL FROM THE NORTHWEST. IT IS POSSIBLE A WIND
ADVISORY WILL BE NEEDED LATER BUT WITH ALL THE ACTIVITY THIS MORNING
WILL DEFER TO LATER SHIFTS TO ISSUE THIS IF NEEDED. TEMPERATURES BY
7 TO 8 AM TUESDAY WILL RANGE FROM THE CHILLY UPPER 30S NORTHWEST TO
MID 40S SOUTHEAST WITH PLENTY OF WIND TO CREATE A WIND CHILL.
FORTUNATELY NO FROST IS ANTICIPATED TONIGHT DUE TO STRONG WINDS.
FOR TOMORROW MOST OF THE CLOUDS AND ANY LINGERING LIGHT RAIN WILL
QUICKLY EXIT EAST INTO THE ALABAMA AFTER SUNRISE BUT EXPECT SOME
PATCHY COLD AIR STRATOCUMULUS CLOUDS IN THE AFTERNOON. WINDS WILL BE
GUSTY THROUGHOUT THE DAY WITH HIGHS PROBABLY NOT HITTING 60 DEGREES
IN ANY AREAS...WHICH IS SOME 15 TO 20 DEGREES BELOW AVERAGE. WINDS
WILL DIE OFF TOMORROW NIGHT UNDER CLEAR SKIES WHICH SHOULD ALLOW
TEMPERATURES TO GENERALLY BOTTOM-OUT IN A RANGE FROM THE UPPER 20S
TO LOWER 30S BY DAWN WEDNESDAY. OF COURSE THIS WILL MEAN AN
UNSEASONABLY LATE FREEZE AND THIS WILL BE MENTIONED IN THE HWO AND
GRAPHICS. /BB/
LONG TERM...WEDNESDAY THROUGH SUNDAY...FIRST PART OF THE PERIOD WILL
BE A TRANSITION TIME AS ZONAL FLOW BECOMES INCREASINGLY SOUTHWEST.
JET ENERGY DIVING INTO THE PACIFIC NORTHWEST WILL ALLOW A MID LEVEL
TROF TO DIG OVER THE ROCKIES AND INTO THE PLAINS BY THURSDAY.
WARM/MOIST ADVECTION LOOKS TO MOISTEN THE REGION ENOUGH FOR SHOWERS
TO BEGIN BREAKING OUT BY THURSDAY AFTERNOON AS A COLD FRONT PULLS
INTO THE MID MS VALLEY.
GFS/ECMWF DIVERGE IN THEIR SOLUTIONS FROM HERE. ECMWF RESOLVES A
POTENT SRN STREAM MID LEVEL WAVE THAT GENERATES A LARGE CONVECTIVE
MASS OVER THE NORTHERN GULF AND PUSHES EAST INTO FL BY SATURDAY.
THIS WOULD EFFECTIVELY CUT OFF THE GULF FOR ANY APPRECIABLE
DEVELOPMENT FURTHER NORTH. AM SOMEWHAT LEARY OF THIS SOLUTION.
WHILE THE GFS ALSO RESOLVES A SOUTHERN STREAM PIECE OF ENERGY THAT
IGNITES CONVECTION ALONG THE GULF COAST FRIDAY...IT KEEPS THE MID MS
VALLEY WAVE DOMINANT AND STRONG ENOUGH TO PUSH A COLD FRONT THROUGH
FRIDAY NIGHT/SATURDAY.
SOUTHERN STREAM ENERGY...IMMEDIATELY ON THE HEELS OF EXITING
SYSTEM...LOOKS TO MAKE A PASS SUNDAY/SUNDAY NIGHT...BUT MOISTURE
LOOKS SOMEWHAT LIMITED AS LOWER LEVELS WILL NOT HAVE HAD ENOUGH TIME
TO RECOVER FROM THE SCOURING OF THE PREVIOUS SYSTEM./26/
&&
.CLIMATE...
STATION//4/16 FORECAST LOW//DAILY RECORD(DATE)//LATEST FREEZE
JAN // 32 // 33 (1983) // 4/25/1910
MEI // 28 // 32 (2007) // 4/25/1910
GLH // 33 // 32 (1926) // 4/16/1926
GWO // 29 // 35 (2007) // 4/15/2008
TVR // 30 // 33 (2007) // 4/21/1953
HBG // 32 // 34 (1950) // 4/15/1950
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ027>033-035>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ009-015-016-
023>026.
AR...NONE.
&&
DL/SW/BB/26Hazardous weather outlook, Apr 14, 2:05 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT MON APR 14 2014 ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-151915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 TO 40 MPH AT TIMES TONIGHT AND TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-3 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ009-015-016-023>026-MSZ027>030-032-033-035>037-040>044-047>049- 053-054-059>061-151915- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING RISK...ELEVATED TIMING...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH FLOODING. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH AT TIMES TONIGHT AND TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ031-038-039-045-046-050>052-055>058-062>066-072>074-151915- LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH FLOODING. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH AT TIMES TONIGHT AND TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 14, 1:10 PM CDT, 2 hours 19 minutes before
MSZ040-041-141840-
SHARKEY MS-ISSAQUENA MS-
110 PM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT MON APR 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING WAS LOCATED 3 MILES
NORTHWEST OF FITLER AT 110 PM CDT...MOVING NORTHEAST AT 40 MPH.
PEOPLE IN CENTRAL ISSAQUENA AND CENTRAL SHARKEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3284 9113 3304 9066 3292 9066 3284 9076
3281 9074 3281 9070 3278 9071 3266 9108
3269 9109 3272 9105 3274 9112 3282 9116
TIME...MOT...LOC 1810Z 246DEG 33KT 3278 9103
JASpecial weather statement, Apr 14, 2:18 PM CDT, 1 hour 11 minutes before
MSZ042-142005-
YAZOO MS-
218 PM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF YAZOO
CITY TO TINSLEY AT 218 PM CDT...MOVING EAST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL YAZOO COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3287 8998 3269 9014 3266 9020 3267 9023
3266 9028 3261 9034 3261 9035 3260 9037
3266 9065 3295 9039
TIME...MOT...LOC 1918Z 283DEG 18KT 3286 9035 3271 9048
JASpecial weather statement, Apr 14, 2:45 PM CDT, 44 minutes before
LAZ016-025-MSZ048-053-059-142015-
JEFFERSON MS-HINDS MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
245 PM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT MON APR 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LAKE BRUIN AT 245 PM CDT...MOVING
NORTHEAST AT 35 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CLAIBORNE...WEST CENTRAL HINDS AND EXTREME
NORTHWESTERN JEFFERSON COUNTIES...AND SOUTHEASTERN MADISON AND
EASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3215 9118 3212 9106 3224 9103 3224 9104
3218 9104 3223 9107 3229 9098 3226 9097
3223 9098 3236 9088 3212 9103 3208 9094
3208 9091 3210 9093 3216 9077 3225 9071
3219 9066 3185 9127 3200 9139
TIME...MOT...LOC 1945Z 233DEG 32KT 3198 9125
JASpecial weather statement, Apr 14, 2:52 PM CDT, 37 minutes before
LAZ016-MSZ040-042-047-048-142025- WARREN MS-ISSAQUENA MS-HINDS MS-YAZOO MS-MADISON LA- 252 PM CDT MON APR 14 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT MON APR 14 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF MANSFORD AT 253 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN YAZOO...NORTH CENTRAL HINDS...SOUTHEASTERN ISSAQUENA AND NORTHERN WARREN COUNTIES...AND EAST CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3263 9056 3239 9049 3229 9114 3247 9119 TIME...MOT...LOC 1953Z 180DEG 0KT 3239 9109 JA
Special weather statement, Apr 14, 3:00 PM CDT, 29 minutes before
MSZ035-040>042-142030- SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS- 300 PM CDT MON APR 14 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON APR 14 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED 5 MILES NORTH OF ONWARD AT 300 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN NORTHWESTERN YAZOO...SOUTH CENTRAL HUMPHREYS...CENTRAL ISSAQUENA AND SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3312 9062 3294 9046 3268 9092 3282 9105 TIME...MOT...LOC 2000Z 233DEG 32KT 3280 9090 JA
Local storm report, Apr 14, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FLASH FLOOD LAKE PROVIDENCE 32.81N 91.18W
04/14/2014 EAST CARROLL LA LAW ENFORCEMENT
REPORTS OF WATER NEAR SPARROW STREET APARMENTS AND TWO
HOMES...ONE ON ARTUARD STREET AND ANOTHER ON BRANNUM
STREET.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:08 PM CDT | River Flood Warning | JAN | Clay | 4 days |
| Apr 14, 1:12 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 48 min |
| Apr 14, 1:58 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 62 min |
| Apr 14, 2:21 AM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Apr 14, 2:39 AM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys | 3 hr |
| Apr 14, 2:50 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Leflore, Montgomery | 60 min |
| Apr 14, 3:10 AM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Apr 14, 3:13 AM CDT | Flash Flood Warning | JAN | Issaquena, Warren, Yazoo | 9 hr |
| Apr 14, 3:34 AM CDT | Special Weather Statement | JAN | Scott | 61 min |
| Apr 14, 3:42 AM CDT | Special Weather Statement | JAN | Neshoba | 58 min |
| Apr 14, 3:45 AM CDT | Flash Flood Warning | JAN | Madison | 10 hr |
| Apr 14, 3:56 AM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Apr 14, 3:59 AM CDT | Special Weather Statement | JAN | Attala | 46 min |
| Apr 14, 4:09 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 7 hr |
| Apr 14, 4:09 AM CDT | Special Weather Statement | JAN | Madison | 51 min |
| Apr 14, 4:22 AM CDT | Special Weather Statement | JAN | Newton | 58 min |
| Apr 14, 4:25 AM CDT | Special Weather Statement | JAN | Leake | 60 min |
| Apr 14, 4:29 AM CDT | Special Weather Statement | JAN | Kemper | 61 min |
| Apr 14, 4:34 AM CDT | Special Weather Statement | JAN | Rankin | 61 min |
| Apr 14, 4:37 AM CDT | Flash Flood Warning | JAN | Leake, Rankin, Scott | 9 hr |
| Apr 14, 4:38 AM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Apr 14, 4:42 AM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Apr 14, 4:54 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Apr 14, 4:55 AM CDT | Special Weather Statement | JAN | Scott | 45 min |
| Apr 14, 4:59 AM CDT | Special Weather Statement | JAN | Lauderdale | 61 min |
| Apr 14, 5:07 AM CDT | Special Weather Statement | JAN | Kemper | 43 min |
| Apr 14, 5:31 AM CDT | Special Weather Statement | JAN | Smith | 59 min |
| Apr 14, 6:14 AM CDT | Special Weather Statement | JAN | Clarke, Jasper | 31 min |
| Apr 14, 6:22 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Apr 14, 10:07 AM CDT | River Flood Warning | JAN | Jones | 72 hr |
| Apr 14, 10:22 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 14, 10:22 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Apr 14, 12:30 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 14, 12:37 PM CDT | Flash Flood Warning | JAN | Washington | 83 min |
| Apr 14, 12:41 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 29 min |
| Apr 14, 1:10 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 30 min |
| Apr 14, 1:17 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 58 min |
| Apr 14, 2:18 PM CDT | Special Weather Statement | JAN | Yazoo | 47 min |
| Apr 14, 2:35 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 6 hr |
| Apr 14, 2:52 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Apr 14, 3:00 PM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| Apr 14, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 59 min |
| Apr 14, 3:52 PM CDT | Flash Flood Warning | JAN | Yazoo | 3 hr |
| Apr 14, 4:16 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Apr 14, 4:18 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Warren | 3 hr |
| Apr 14, 4:24 PM CDT | Special Weather Statement | JAN | Yazoo | 21 min |
| Apr 14, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 61 min |
| Apr 14, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 42 min |
| Apr 14, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Apr 14, 4:52 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes, Leflore, Montgomery | 3 hr |
| Apr 14, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 58 min |
| Apr 14, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 53 min |
| Apr 14, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 51 min |
| Apr 14, 5:57 PM CDT | Special Weather Statement | JAN | Scott | 53 min |
| Apr 14, 6:08 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 32 min |
| Apr 14, 6:28 PM CDT | Areal Flood Warning | JAN | Issaquena | 6 hr |
| Apr 14, 6:35 PM CDT | Special Weather Statement | JAN | Jasper, Newton | 45 min |
| Apr 14, 6:40 PM CDT | Areal Flood Warning | JAN | Yazoo | 6 hr |
| Apr 14, 6:59 PM CDT | Areal Flood Warning | JAN | Hinds, Madison, Rankin, Simpson, Warren | 8 hr |
| Apr 13, 9:38 PM CDT | Special Weather Statement | JAN | Catahoula | 42 min |
| Apr 14, 12:47 AM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| Apr 14, 11:28 AM CDT | Special Weather Statement | JAN | Morehouse | 27 min |
| Apr 14, 11:36 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 54 min |
| Apr 14, 11:55 AM CDT | Special Weather Statement | JAN | West Carroll | 30 min |
| Apr 14, 12:12 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 78 min |
| Apr 14, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 67 min |
| Apr 14, 2:45 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.